Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at May 29, 2013, 5:42 PM CDT for Houston County, Minnesota; La Crosse County, Vernon County, Wisconsin; Allamakee County, Winneshiek County, Iowa. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 5:42 PM CDT (22:42 UTC)
- Expired
- May 30, 2013, 12:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Winneshiek County, IA, Houston County, MN, La Crosse County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 39 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:35 PM CDT | HEAVY RAIN 1.79 | West Salem, WI | FELL IN 1HR, 45 MINUTES |
| May 29, 8:31 PM CDT | HEAVY RAIN 2.31 | West Salem, WI | SINCE 445 PM |
| May 29, 9:30 PM CDT | HEAVY RAIN 2.48 | West Salem, WI | |
| May 29, 10:28 PM CDT | HEAVY RAIN 2.3 | 3 Se La Crosse, WI | |
| May 29, 11:10 PM CDT | HEAVY RAIN 2.69 | West Salem, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696
WGUS53 KARX 292242
FFWARX
IAC005-191-MNC055-WIC063-123-300530-
/O.NEW.KARX.FF.W.0006.130529T2242Z-130530T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
NORTHWESTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
WESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 1230 AM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT BETWEEN 1.5 TO 2.5 INCHES OF
RAIN HAS ALREADY FALLEN...AND ANOTHER INCH IS EXPECTED THROUGH
8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAUKON...BROWNSVILLE...COON VALLEY...NEW ALBIN...AND OSSIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4308 9188 4350 9161 4350 9146 4407 9099
4407 9091 4373 9091 4342 9120 4308 9161
$$
MW1 follow-up statement
883
WGUS73 KARX 300043
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT WED MAY 29 2013
IAC005-191-MNC055-WIC063-123-300530-
/O.CON.KARX.FF.W.0006.000000T0000Z-130530T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-LA CROSSE WI-VERNON WI-
743 PM CDT WED MAY 29 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN VERNON...EASTERN
LA CROSSE...SOUTHEASTERN HOUSTON...EASTERN WINNESHIEK AND
NORTHWESTERN ALLAMAKEE COUNTIES UNTIL 1230 AM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL STILL OCCURRING ACROSS THE WARNED
AREA. RADAR ESTIMATES THAT 1.5 TO 2.5 INCHES OF RAIN HAS ALREADY
FALLEN...AND ANOTHER HALF TO THREE-QUARTERS OF AN INCH IS POSSIBLE
THROUGH 10 PM.
LAW ENFORCEMENT OFFICIALS REPORTED A MUD SLIDE ALONG HIGHWAY 162
NEAR COUNTY ROAD JB NEAR MIDDLE RIDGE IN LA CROSSE COUNTY WISCONSIN.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY STILL RESULT IN FLASH
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WAUKON...BROWNSVILLE...COON VALLEY...NEW ALBIN...AND OSSIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4308 9188 4350 9161 4350 9146 4407 9099
4407 9091 4373 9091 4342 9120 4308 9161
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 29, 4:29 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 29, 4:29 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.
WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.
LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.
THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.
FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.
SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.
SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013
THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.
MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.
&&
.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJHazardous weather outlook, May 29, 12:05 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1205 PM CDT WED MAY 29 2013 IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055- 061-301101- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP... LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ094-095-301101- CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
In the hours before
Local storm report, May 29, 5:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 SW FORT ATKINSON 43.13N 91.95W
05/29/2013 WINNESHIEK IA LAW ENFORCEMENT
WATER HALF WAY OVER HIGHWAY 24 NEAR TOWN
&&
SHEALocal storm report, May 29, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN MONDOVI 44.57N 91.67W
05/29/2013 M1.07 INCH BUFFALO WI CO-OP OBSERVER
&&
MM/ZTLocal storm report, May 29, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD DECORAH 43.31N 91.79W
05/29/2013 WINNESHIEK IA TRAINED SPOTTER
WIDESPREAD STREET FLOODING IN TOWN.
&&
MM/ZTLocal storm report, May 29, 5:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL WEST SALEM 43.90N 91.08W
05/29/2013 M0.25 INCH LA CROSSE WI NWS EMPLOYEE
PEA SIZED HAIL COVERING GROUND.
&&
MM/ZTLocal storm report, May 29, 5:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD DECORAH 43.31N 91.79W
05/29/2013 WINNESHIEK IA 911 CALL CENTER
WIDESPREAD STREET FLOODING. HIGHWAYS B32 AND 24 HAVE
WATER OVER THEM.
&&
SHEALocal storm report, May 29, 5:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HEAVY RAIN WAUCOMA 43.06N 92.03W
05/29/2013 M1.59 INCH FAYETTE IA CO-OP OBSERVER
&&
MM/ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:44 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 32 hr |
| May 29, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 25 min |
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 29 min |
| May 29, 3:47 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 43 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | ARX | Houston, Winona | 7 hr |
| May 29, 4:08 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 52 min |
| May 29, 4:40 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 65 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 45 min |
| May 29, 5:39 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 51 min |
| May 29, 6:08 PM CDT | Tornado Warning | ARX | Crawford, Grant | 22 min |
| May 29, 6:30 PM CDT | Tornado Warning | ARX | Grant | 30 min |
| May 29, 6:33 PM CDT | Flash Flood Warning | ARX | Grant | 6 hr |
| May 29, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Richland, Vernon | 40 min |
| May 29, 6:46 PM CDT | Tornado Warning | ARX | Richland | 29 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 35 min |
| May 29, 3:41 PM CDT | Flash Flood Warning | ARX | Chickasaw | 6 hr |
| May 29, 4:08 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 7 hr |
| May 29, 4:52 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 38 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 58 min |
| May 29, 6:12 PM CDT | Areal Flood Warning | ARX | Fayette | 9 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Flash Flood Warnings in Iowa, 2013Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.